Had a whipple procedure for removal of neuroendocrine tumours from small intestine. Taking pancreatic enzyme replacements
User rating for this question
Over one year ago I had a whipple procedure to remove several neuroendocrine tumors from my small intestine and pancreas. I have been taking pancreatic enzyme replacements. The last month I have been experiencing intermittent abdominal bloating discomfort and loose pale colored stools that appear to be coated in mucous. I also have an increase in flatus and mild anorexia. I have not had any weight loss.
Posted Wed, 27 Nov 2013 in Digestion and Bowels
Answered by Dr. Praveen Tayal 4 hours later
Brief Answer: Can be due to an intestinal pathology. Detailed Answer: Hello, Thanks for posting your query. Stool normally contains a small amount of mucus. Lots of gas and indigestion is commonly associated with passage of some amount of mucus and pale colored stools. But passing stools with visible amounts of mucus could be from one of several different diseases or conditions. Mucus in the stool is a common symptom of irritable bowel syndrome (IBS) and ulcerative colitis, and is seen to a lesser degree in Crohn's disease. Bacterial infection, anal fissure, or a bowel obstruction may also cause the passage of mucus along with stool. This is not likely to be related to the neuroendocrine tumors you had earlier. Physical examination, stool analysis and sometimes colonoscopy are entailed here. These basic test are necessary to diagnose the condition and for appropriate treatment. I encourage you to consult your primary physician and get the relevant investigations done. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal.